MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC. NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NS7TCF8L174HS
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 9/19/2019.Initial visual analysis observed there was no visual damage or anomalies.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.A manufacturing record evaluation was performed for the finished device 30218605m number, and no internal action was found during the review.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cavotricuspid isthmus (cti) line ablation procedure with a navistar¿ ds electrophysiology catheter and a coagulation issue occurred.It was reported that during ablation with the navistar¿ ds electrophysiology catheter a steam pop occurred.No errors were shown on carto 3 system and no impedance rise was noted.The catheter tip was checked and it showed some small coagulum.The catheter tip was cleaned, and the procedure was finished without any consequence to the patient.Absence of pericardial effusion was confirmed by echo.The physician did not consider that the char was excessive nor that it posed potential risk to the patient.The patient has not exhibited any neurological symptoms.The smartablate generator was set to temperature control mode with ablation settings were 70 watts of power, 70-60c cut-off.Activated clotting time (act) of above 300 was maintained.Visitag module was used with respiration gating, 3mm/3sec stability and time as coloring option.Steam pop is not considered to be a device malfunction since steam pop is an expected physiological phenomenon.Additional follow up is being done to obtain clarification regarding if the issue was coagulum or char.Should any new information be obtained it will be assessed and processed accordingly.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cavotricuspid isthmus (cti) line ablation procedure with a navistar¿ ds electrophysiology catheter and a coagulation issue occurred.It was reported that during ablation with the navistar¿ ds electrophysiology catheter a steam pop occurred.No errors were shown on carto 3 system and no impedance rise was noted.The catheter tip was checked and it showed some small coagulum.The catheter tip was cleaned, and the procedure was finished without any consequence to the patient.Absence of pericardial effusion was confirmed by echo.The physician did not consider that the char was excessive nor that it posed potential risk to the patient.The patient has not exhibited any neurological symptoms.Additional follow up is being done to obtain clarification regarding if the issue was coagulum or char.Should any new information be obtained it will be assessed and processed accordingly.Device evaluation details: the device evaluation has been completed.The device was visually inspected and it was found in good conditions, no coaguli was observed.An electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.The catheter passed all specifications.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.Additionally, it was noticed that the concomitant products we inadvertently omitted from the 3500a initial mdr submitted.Concomitant products has been corrected and populated with the concomitant products list.Manufacture¿s ref # (b)(4).
 
Additional Manufacturer Narrative
On 10/18/2019, biosense webster inc.Received additional information clarifying the issue was coagulum and not char.Manufacturer's ref # (b)(4).

Brand Name
NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key9144424
Report Number2029046-2019-03712
Device Sequence Number2831632
Product Code OAD
UDI-Device Identifier10846835000603
UDI-Public10846835000603
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P010068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Catalogue NumberNS7TCF8L174HS
Device Lot Number30218605M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/03/2019
10/18/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/17/2019
10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; COOLFLOW PUMP; SMARTABLATE GENERATOR KIT-WW